What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 8, 5:42 PM CST, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 8, 5:42 PM CST, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
642 PM CDT Mon Jul 8 2019
.SHORT TERM...(This evening through Tuesday night)
Issued at 118 PM CDT Mon Jul 8 2019
MCV is tracking northeast across southwest and south central
Nebraska this afternoon. Lift enhanced by the MCV is helping to
regenerate thunderstorm development across southwest Nebraska. In
addition to the MCV, large scale ascent is overspreading the area as
an upper trough approaches from the west. Storms should continue to
develop near the MCV late this afternoon and evening, with additional
thunderstorms forming across the western High Plains as the upper
trough approaches. PWATS are quite high, ranging from 1.3 to 1.5
inches across the region. Heavy rainfall can be expected with the
thunderstorm activity this evening. There is a lesser threat for
severe storms with weak shear and mid-level lapse rates around 6.5
C/km likely limiting the potential. The main severe threat would be
from strong outflow winds. The area most prone to see heavy rainfall
will be across portions of southwest Nebraska, where storms will be
most persistent due to the remnant MCV.
The upper trough tracks eastward across the Central and Northern
Plains Tuesday. This will result in a surface low developing across
North Dakota. A cold front will develop southwest from the low and
track into northwest Nebraska during the late afternoon hours.
Isolated thunderstorm development is possible along the front. CAPE
looks less than previous days but overall shear is stronger. Appears
that even though coverage will be isolated, shear supports the
potential for a supercell, and 12Z HRRR supports this scenario and
tracks a strong cell across Sheridan into Cherry county. Otherwise
expect a warm up ahead of the front...with highs nearing 90 across
portions of southwest Nebraska. Mid to upper 80s can be expected
elsewhere.
.LONG TERM...(Wednesday through Monday)
Issued at 118 PM CDT Mon Jul 8 2019
Warmer and drier weather is expected by the middle and end of the
work week. The GEFS and ECMWF build upper level ridging into the
four corners region and much of the Central and Southern Plains.
This will spread a warm layer aloft across the region which will
limit rain chances. The upper ridge will flatten just a bit Friday
night into the weekend, which will allow for a couple of weak
disturbances to migrate eastward across the area on the northern
periphery of the ridge. Isolated to scattered thunderstorm chances
will return as a result.
Above normal temperatures are expected with highs climbing into the
lower 90s Thursday into the weekend. Climate Prediction Center is
forecasting above normal temperatures and below normal precipitation
for both the 6 to 10 and 8 to 14 day outlook - a first for this
Summer.
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 637 PM CDT Mon Jul 8 2019
Scattered thunderstorms this evening into the overnight across
western, southwest and north central Nebraska. Thunderstorms
should move out of the forecast area after 2am continuing into
central and eastern Nebraska. Skies should clear tomorrow morning
with VFR conditions.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...Taylor
LONG TERM...Taylor
AVIATION...Gomez
Hazardous weather outlook, Jul 8, 2:41 PM CST, 5 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
341 PM CDT Mon Jul 8 2019
NEZ004>010-022>029-035>038-056>059-069>071-094-092045-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
341 PM CDT Mon Jul 8 2019 /241 PM MDT Mon Jul 8 2019/
This Hazardous Weather Outlook is for portions of western and
north central Nebraska.
.DAY ONE...TONIGHT.
Thunderstorms are expected to become fairly widespread across
western and north central Nebraska this evening. A few storms
could become severe producing damaging wind, very heavy rainfall,
and large hail to the size of quarters. Local flash flooding is
possible in areas that receive heavy rainfall.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A few severe thunderstorms are possible late Tuesday afternoon.
The area of concern is across northern Nebraska and the Sandhills.
The hazards are large hail and damaging wind.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will most likely not be needed tonight.
&&
Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte
Taylor
In the hours before
Special weather statement, Jul 8, 7:15 PM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service North Platte NE
715 PM MDT Mon Jul 8 2019
NEZ004-094-090145-
Sheridan NE-Western Cherry NE-
715 PM MDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CHERRY AND
NORTHEASTERN SHERIDAN COUNTIES UNTIL 745 PM MDT...
At 715 PM MDT, Doppler radar was tracking a strong thunderstorm near
Gordon, moving northeast at 5 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Gordon, Clinton, Lone Butte, Highway 27 crossing the Niobrara River,
Shell Lake State Wildlife Management Area, Rock Hill, Bayonne and
Intersection of Highway 27 and Mills Road.
This includes Highway 20 between mile markers 98 and 118.
LAT...LON 4255 10215 4276 10236 4294 10204 4269 10188
TIME...MOT...LOC 0115Z 243DEG 6KT 4275 10215
Gomez
Special weather statement, Jul 8, 7:30 PM CST, 1 hour before
Special Weather Statement
National Weather Service North Platte NE
830 PM CDT Mon Jul 8 2019
NEZ005-023>025-035-036-057>059-094-090215-
Eastern Cherry NE-Hooker NE-Grant NE-Arthur NE-McPherson NE-
Western Cherry NE-Thomas NE-Perkins NE-Lincoln NE-Keith NE-
830 PM CDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ARTHUR...SOUTHWESTERN
CHERRY...NORTHEASTERN PERKINS...EASTERN GRANT...EASTERN KEITH...
HOOKER...NORTHWESTERN LINCOLN...MCPHERSON AND WESTERN THOMAS COUNTIES
UNTIL 915 PM CDT/815 PM MDT/...
At 830 PM CDT/730 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 13 miles north of Whitman
to near Roscoe. Movement was east at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
North Platte, Mullen, Tryon, Sutherland, Hershey, Paxton, Seneca,
Whitman, Keystone, Lake Maloney State Recreation Area, Sarben,
Ringgold, Sutherland Reservoir State Recreation Area, Duluth, Flatts,
O'Fallons, Cogill Lake, Marsh Flat, Green Lake and Bucktail Lake.
This includes the following highways...
Highway 2 between mile markers 153 and 198.
Highway 92 between mile markers 169 and 214.
Highway 97 between mile markers 1 and 87.
Interstate 80 in Nebraska between mile markers 134 and 178.
Highway 83 between mile markers 73 and 87.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT/1000
PM MDT/ for southwestern and west central Nebraska.
LAT...LON 4100 10158 4232 10166 4234 10080 4099 10074
TIME...MOT...LOC 0130Z 269DEG 33KT 4223 10158 4110 10153
Gomez
Special weather statement, Jul 8, 7:35 PM CST, 55 minutes before
Special Weather Statement
National Weather Service North Platte NE
735 PM MDT Mon Jul 8 2019
NEZ069-090200-
Chase NE-
735 PM MDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHASE COUNTY UNTIL
800 PM MDT...
At 735 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles south of Lamar, or 20 miles southeast of Holyoke, moving
northeast at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lamar and Crete.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southwestern Nebraska.
LAT...LON 4055 10206 4062 10199 4035 10169 4035 10205
TIME...MOT...LOC 0135Z 240DEG 25KT 4037 10204
Gomez
Special weather statement, Jul 8, 8:00 PM CST, 30 minutes before
Special Weather Statement
National Weather Service North Platte NE
900 PM CDT Mon Jul 8 2019
NEZ071-090230-
Frontier NE-
900 PM CDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FRONTIER COUNTY UNTIL 930
PM CDT...
At 858 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Medicine Creek Reservoir State Recreation Area, or
22 miles southeast of Curtis, moving northeast at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Eustis, Medicine Creek Reservoir State Recreation Area and Orafino.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Nebraska.
LAT...LON 4052 10039 4070 10012 4070 10001 4067 9998
4044 9998 4044 10009 4036 10010 4035 10015
4035 10021
TIME...MOT...LOC 0158Z 236DEG 42KT 4050 10013
GomezSpecial weather statement, Jul 8, 8:11 PM CST, 19 minutes before
Special Weather Statement
National Weather Service North Platte NE
911 PM CDT Mon Jul 8 2019
NEZ005-024>026-036>038-057-059-094-090300-
Eastern Cherry NE-Hooker NE-Custer NE-McPherson NE-Western Cherry NE-
Thomas NE-Blaine NE-Lincoln NE-Keith NE-Logan NE-
911 PM CDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY...
SOUTHEASTERN KEITH...EASTERN HOOKER...NORTHWESTERN LINCOLN...LOGAN...
EASTERN MCPHERSON...NORTHWESTERN CUSTER...SOUTHWESTERN BLAINE AND
THOMAS COUNTIES UNTIL 1000 PM CDT/900 PM MDT/...
At 911 PM CDT/811 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 19 miles northeast of
Whitman to 11 miles north of Tryon to near Sarben. Movement was east
at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
North Platte, Mullen, Stapleton, Thedford, Tryon, Sutherland,
Hershey, Paxton, Seneca, Gandy, Brownlee, Sarben, Ringgold,
Sutherland Reservoir State Recreation Area, North Platte Airport,
Highway 83 crossing The Dismal River, O'Fallons, Marsh Flat, Shanklin
Bluff and Tarboz Lake.
This includes the following highways...
Highway 2 between mile markers 175 and 223.
Highway 92 between mile markers 196 and 236.
Highway 97 between mile markers 1 and 91.
Interstate 80 in Nebraska between mile markers 146 and 184.
Highway 83 between mile markers 77 and 164.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT/1000
PM MDT/ for southwestern and west central Nebraska.
LAT...LON 4243 10069 4177 10023 4104 10066 4106 10139
4172 10101 4232 10143
TIME...MOT...LOC 0211Z 265DEG 31KT 4227 10130 4173 10093 4114 10127
GomezSpecial weather statement, Jul 8, 8:19 PM CST, 11 minutes before
Special Weather Statement
National Weather Service North Platte NE
919 PM CDT Mon Jul 8 2019
NEZ058-069-070-090245-
Chase NE-Hayes NE-Perkins NE-
919 PM CDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PERKINS...EASTERN
CHASE AND WEST CENTRAL HAYES COUNTIES UNTIL 945 PM CDT/845 PM MDT/...
At 919 PM CDT/819 PM MDT/, Doppler radar was tracking a strong
thunderstorm near Enders Reservoir State Recreation Area, or near
Imperial, moving northeast at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Imperial, Wauneta, Enders, Enders Reservoir State Recreation Area,
Champion, Center Dam Campground, Wanamaker State Wildfire Management
Area, Area A Campground and Church Grove Campground.
This includes Highway 61 between mile markers 25 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT/1000
PM MDT/ for southwestern Nebraska.
LAT...LON 4051 10178 4072 10137 4046 10116 4035 10155
4035 10166
TIME...MOT...LOC 0219Z 245DEG 24KT 4047 10159
Gomez